Alert archive / California / High Wind Warnings in 2017
High Wind Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Mar 29, 2017, 9:30 PM PDT. It took effect at Mar 30, 2017, 9:00 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2017, 9:30 PM PDT (04:30 UTC)
- In effect from
- Mar 30, 2017, 9:00 AM PDT
- Expired
- Mar 30, 2017, 11:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
643 WWUS76 KHNX 300430 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 930 PM PDT Wed Mar 29 2017 CAZ095-098-099-301230- /O.UPG.KHNX.WI.Y.0014.170330T1900Z-170331T0600Z/ /O.NEW.KHNX.HW.W.0003.170330T1600Z-170331T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 930 PM PDT Wed Mar 29 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 11 PM PDT THURSDAY... The National Weather Service in Hanford has issued a High Wind Warning, which is in effect from 9 AM to 11 PM PDT Thursday. The Wind Advisory is no longer in effect. * WINDS...Northwest 30 to 40 mph with gusts up to 65 mph. * TIMING...9 am through 11 pm Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ089>091-301230- /O.NEW.KHNX.WI.Y.0015.170330T1600Z-170331T0600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, and Corcoran 930 PM PDT Wed Mar 29 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM PDT THURSDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 9 AM to 11 PM PDT Thursday. * WINDS...Northwest 20 to 30 mph with gusts to 40 mph. * TIMING...9 am through 11 pm Thursday. * IMPACTS...Difficulty driving...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riley
3 follow-up statements
716 WWUS76 KHNX 301211 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 511 AM PDT Thu Mar 30 2017 CAZ095-098-099-302015- /O.CON.KHNX.HW.W.0003.170330T1600Z-170331T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 511 AM PDT Thu Mar 30 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WINDS...Northwest 35 to 45 mph with gusts up to 65 mph. * TIMING...9 am through 11 pm Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ089>091-302015- /O.CON.KHNX.WI.Y.0015.170330T1600Z-170331T0600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, and Corcoran 511 AM PDT Thu Mar 30 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * TIMING...9 am through 11 pm Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ mv
649 WWUS76 KHNX 302012 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 112 PM PDT Thu Mar 30 2017 CAZ095-098-099-310600- /O.CON.KHNX.HW.W.0003.000000T0000Z-170331T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 112 PM PDT Thu Mar 30 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Northwest 35 to 45 mph with gusts up to 65 mph. * TIMING...Until 11 pm this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ089>091-310600- /O.CON.KHNX.WI.Y.0015.000000T0000Z-170331T0600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, and Corcoran 112 PM PDT Thu Mar 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * TIMING...Until 11 pm this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ molina
659 WWUS76 KHNX 310559 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1059 PM PDT Thu Mar 30 2017 CAZ095-098-099-310700- /O.EXP.KHNX.HW.W.0003.000000T0000Z-170331T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1059 PM PDT Thu Mar 30 2017 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds are diminishing across the mountains and desert and the high wind warning will be allowed to expire. Occasional gusts up to 50 mph will remain possible during the overnight hours. $$ CAZ089>091-310700- /O.EXP.KHNX.WI.Y.0015.000000T0000Z-170331T0600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, and Corcoran 1059 PM PDT Thu Mar 30 2017 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds are diminishing across the San Joaquin Valley and the wind advisory will be allowed to expire. Occasional gusts up to 30 mph will remain possible during the overnight hours. $$ DCH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Mar 29, 2:30 PM PDT, 7 hours earlier.
Area forecast discussion, Mar 29, 2:30 PM PDT, 7 hours before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 230 PM PDT Wed Mar 29 2017 .SYNOPSIS... A fast moving and potentially windy storm system drops into the Great Basin on Thursday and Thursday night. A best, spotty showers will also be observed during storm passage. High pressure will return for more springlike conditions for the weekend. && .DISCUSSION... Upper level ridge over the West Coast today provided for sunny conditions and warm temperatures. While snow cover continues to keep some of the higher elevations of the Sierra Nevada on the cool side, Valley temperatures were able to reach into the lower 70s. Furthermore, winds continue to remain light across the region ahead of another storm currently pushing through the Pacific Northwest. Current timing has this next storm moving closer to the district late overnight into early Thursday morning. Change will usher into the district late overnight as short range meso-scale models prog a return to unsettled conditions on Thursday. Precipitation is expected, mainly over the mountains north of Kern County, and across the northern portions of the San Joaquin Valley on Thursday. In addition, the best chances of precipitation will exist over the higher terrain, with minimal accumulation expected. The big concern with this next storm system is in the field of wind. A strong temperature gradient from north to south along with a plus 130 knot jet max over Central California on Thursday will support strong surface winds during the day. A wind advisory is currently in effect as winds are expected to gusts in the excess of 50 mph across the Kern County mountains and deserts. The next storm will begin to exit the region on Friday as it pushing into the Four Corners area. While lingering cyclonic flow will keep the district unsettled, the potential for precipitation will diminish on Friday. Ridging will not exist over the region until Saturday as a weak short-wave ridge crosses the region. The transitory ridge will allow another trof to enter the region early next week. While more uncertainty exist with the second storm system, clouds and winds could reach the Central California Interior on around Monday. Higher confidence level exist with the timing of this storm then with the amplitude. Because of the higher confidence in timing, will expect another ridge pattern over the region toward the middle of next week. && .AVIATION... VFR conditions are expected across the Central CA Interior for the next 12 hours. Possible Mountain MVFR and local IFR conditions may be observed after 12Z Thursday, north of Kern County. Strong winds may develop after 18Z Thursday, especially over the Kern County Mountains and Deserts. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Wind Advisory from Noon to 11 PM PDT on Thursday CAZ095-098-099. && public/avn/fw/synopsis...Molina weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:30 PM PDT | Wind Advisory | HNX | 26 hr |
Nearby
High Wind Warnings in California, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.